Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    14
  • comments
    14
  • views
    8470

Uh-Oh...

RegiMan

637 views

Ok, last night I got a little carried away... I'm trying to be really really reeeeeally patient and not use too much BP, since my skin needs to completely readjust to it. Anyway, last night I put on perhaps a little more than I ought to have done, and this morning I have two areas of fairly irritated skin that resemble the rash I got when I was reacting to the BP the first time. They don't seem to be too terribly irritated, but they do itch and they feel a little numb, so I don't think I can write this off as normal BP irritation.

Interestingly, my chin wasn't the area that reacted (although I'm being especially careful to use as little as possible on my chin). It was the bridge of my nose between my eyebrows, and my right temple. It is also worth noting that last night was the first time I used the Acne.org moisturizer in conjunction with the BP; I was out of it so I was using an organic lotion (natural but possibly comedogenic) with jojoba oil and an olive/aloe/comfrey salve. Perhaps there is an ingredient in the moisturizer that combines with something in the BP to cause my reaction? Or maybe my skin just reacted more because I created conditions that were more similar to the original reaction.

I also used clindamycin yesterday morning, but only on my chin an under my nose; nowhere near the irritated patches that have since developed.

I'll leave the irritated areas alone for a few days and see how they heal; in the meantime I'll continue with BP in non-reacting problem areas and clindamycin on my lower face in the mornings. I'll keep using the Acne.org moisturizer for now as well.



10 Comments


Recommended Comments

Heyo, I find it surprising that you didn't react badly to the BP until 3 or 4 months later... Is there anything else that could've changed (i.e. the combination of BP and AHA+, or using a different moisturiser)? I guess it's possible you developed an allergy to it. I just find it weird because for me it was the opposite (initially using BP made my skin feel like it was slowly and painfully peeling the skin off my entire face, but after about two months of sticking with it I was gradually desensitised to it).

I still get raw and itchy if I use too much, but find that slathering on moisturiser (e.g. Cetaphil moisturising lotion) after about ten or fifteen minutes helps prevent that. Not sure about the numbness though, that doesn't sound good!

Share this comment


Link to comment

Hi, thanks for the comment. I do think that the addition of AHA+ into the Regimen could have had an impact on my reaction, but that's the only factor that changed to my knowledge.

It is more normal for people to be sensitive to BP at first and become conditioned to it after regular use, and I did have that experience when I first started using 10% BP at age 12. Mostly it just made my skin dry and itchy, but nothing serious.

The crazy part is how I've been using BP for almost 7 years in various forms, and after only 3-4 months of the Regimen developed an allergic reaction. I had never used so much of the stuff at once, so maybe that was part of it. Of course, there could be other ingredients in Dan's BP that I've become sensitive to, but I seem to react similarly to other BP's, at least the one or two others that I've tried recently.

Share this comment


Link to comment

Twelve?! Woah, that's young. Wow, that's a lot of time using BP! You must be quite accustomed to what's normal and what's not by now. I feel like a right newbie now, haha! Are you going back to using the Regimen BP?

Share this comment


Link to comment

Yea, I mean I had really mild acne back then, it wasn't a big issue for me until I was maybe 14. Plus, I started out using pretty small quantities of 10% BP, nothing close to the massive amounts used for the Regimen.

I may be accustomed to what's normal and not normal for my skin, but everyone's situation is unique, and I think my skin is still changing as I get older (I'm 19 now).

Yes, right now I'm using the Acne.org BP, and already some areas of my face are reacting to it, mostly my cheeks and T-zone areas. Luckily I'm using so little of it that the reaction is pretty mild, but on the downside my acne is not clearing up well because I'm treating it so minimally. If my face continues reacting this way over the next week or two, I'll make an appointment with a dermatologist to get some professional advice. My hope is that I'll either find a way to keep using BP or I'll find a suitable alternative that actually works.

Are you on the regimen right now? And do you have sensitive skin? If so, I wish you the best of luck, and I recommend that once you get clear you may want to consider using less BP (like maybe 1 pump instead of 2 or 3) unless you keep breaking out without the full dose. Who knows what might have happened, but I think I might have avoided this allergic reaction if I had reduced the dosage of BP after I got clear.

Share this comment


Link to comment

That sounds like a smart idea. I'm still considering seeing a derm, I think they take into account more than the GPs have the time to (e.g. potential diet influences, other products you use with it, etc.).

No, I'm not on the regimen, my doctor put me on prescription Epiduo (2.5% BP & 0.1% retinoid) and antibiotics (Doxycycline 50 mg), since my condition came up so suddenly. I am still considering trying it (I like the idea of not having to take antibiotics), but I also have sensitive skin, so now I'm a little worried.

Do you have to keep doing the regimen once you're clear?? Blast! I've never experienced this before, I was kind of hoping once it's cleared up that's it. Wishful thinking, I guess!

Share this comment


Link to comment

I haven't heard a lot of positive reviews of antibiotics (and I haven't had very good experiences with them myself), but I hope they help you.

I personally recommend trying the regimen; it worked better for me than anything ever did before and better than anything since. I was 99% clear until my reaction occurred. If it doesn't work for you the antibiotics and retinoids will still be there. Since you're already using 2.5% BP you're not likely to react to the Acne.org BP, and Dan's price is just about the best deal you can get. But, I would stick with my advice - just go easy with the BP once you get clear; if you notice any signs of unexplained irritation just ease of the BP until it calms down.

I think it depends on your skin and your particular situation, but I think many people find that sticking with the Regimen and continuing to use the treatment is the best way to stay clear. For other people, acne is a temporary condition that dissappears after it has been treated; I can't say whether you would need long term treatment or not.

Share this comment


Link to comment

Thanks for your recommendation. I'm actually having pretty good results from the antibiotics/Epiduo combination, with my skin mostly clear, with mostly scarring and just occasional breakouts (almost like a normal person!). I still I think I might try it, since I'd be more than happy to stop using antibiotics if possible and use the acne.org regimen instead. My only qualms for the acne.org regimen is that I live internationally, and the postage cost almost doubles the price of the products (not to mention it takes up to a month for them to arrive, apparently), making them far less cost effective than using "equivalent" products from here. In saying that, I've seen some amazing results from a friend of mine who also imported the products, and you really can't put a price on beauty and confidence, can you? ;)

I see you're trying your previous 10% BP. Have you thought about buy some non-acne.org 2.5% stuff?

Share this comment


Link to comment

Glad to hear that it's working for you! I totally understand about the shipping costs, that would make things more difficult.

I guess some people can't put a price on beauty, but even though I desperately want a clear face I'm not willing to spend gobs of money to get it. Plus I just don't believe I need to; I really think there must be an affordable solution out there.

Yea, the 10% BP didn't go so well; my face is fairly clear this morning but it also reacted pretty severely.

I would consider buying a new 2.5% BP if I believed that my face was no longer allergic to BP in general, but I think I may have to accept that I'm allergic and it's not going to change.

Share this comment


Link to comment

Hey, it can't hurt to give the 2.5% a try, right? I'd do a little bit of research on the forums, if I were you, and find the one that's best recommended for people with sensitive skin. I'm sure there're people out there in the same boat as you. If this one doesn't work either, you can say "at least I tried!", whilst bashing your head against the wall wink.png

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×